Maximum tree-packing in time O(n5/2)
- 125 Downloads
The problem of determining the maximum number of node-disjoint subtrees of a tree T on nt nodes isomorphic to a tree S on ns nodes is shown to be solvable in time O(n s 3/2 nt). The same asymptotic bounds are observed for the corresponding problems where topological imbedding and subgraph homeomorphism are respectively substituted for subgraph isomorphism.
KeywordsBipartite Graph Match Problem Maximum Match Subgraph Isomorphism Root Edge
Unable to display preview. Download preview PDF.
- A.V. Aho, J.E. Hopcroft and J.D. Ullman. The Design and Analysis of Computer Algorithms. Addison-Wesley, Reading, MA, 1974.Google Scholar
- M.R. Garey, D.S. Johnson. Computers and Intractability. A Guide to the Theory of NP-completeness. Freeman, San Francisco, 1979.Google Scholar
- A. Gupta, N. Nishimura. Sequential and Parallel Algorithms for Embedding Problems on Classes of Partial k-Trees. Proc. SWAT'94, LNCS 824, pp. 172–182.Google Scholar
- F. Harary. Graph Theory. Addison-Wesley, Reading, Massachusetts, 1979.Google Scholar
- P. Hell and D.G. Kirkpatrick. Packings by complete bipartite graphs. SIAM Journal on Algebraic and Discrete Methods 7 (1986), pp. 199–209.Google Scholar
- J. Hopcroft and R. Karp. An n 5/2 algorithm for maximum matching in bipartite graphs. SIAM J.Comput., 4:4, 1975.Google Scholar
- D.G. Kirkpatrick and P. Hell. Proc. 10th Annual ACM Symposium on Theory of Computing, 1978, pp. 240–245.Google Scholar
- D. Matula An algorithm for subtree identification (abstract). SIAM Rev. 10 (1968), pp. 273–274.Google Scholar
- D. Matula. Subtree isomorphism in O(n 5/2). Annals of Discrete Mathematics 2 (1978), pp. 91–106.Google Scholar